Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 206, NWS Wichita, KS

June 10, 2011Allen County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 10, 2011, 10:35 PM CDT for Allen County, Woodson County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 10:35 PM CDT (03:35 UTC)
Expired
Jun 10, 2011, 11:00 PM CDT
In force
25 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen County, KS, Woodson County, KS

The radar

The Pleasant Hill radar (KEAX), 135 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
2.0
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WUUS53 KICT 110335
SVRICT
KSC001-207-110400-
/O.NEW.KICT.SV.W.0206.110611T0335Z-110611T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
  NORTHEASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1100 PM CDT

* AT 1031 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR NEOSHO FALLS...OR 10 MILES NORTHWEST OF IOLA...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IOLA AND GAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3791 9521 3793 9563 3805 9563 3805 9521
TIME...MOT...LOC 0335Z 268DEG 18KT 3803 9552
WIND...HAIL 60MPH 1.00IN

$$

KLEINSASSER
3 follow-up statements
942 
WWUS53 KICT 110344
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT FRI JUN 10 2011

KSC001-207-110400-
/O.CON.KICT.SV.W.0206.000000T0000Z-110611T0400Z/
ALLEN KS-WOODSON KS-
1044 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WOODSON AND NORTHERN ALLEN COUNTIES UNTIL 1100 PM CDT...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR NEOSHO FALLS...OR 7 MILES NORTHWEST OF IOLA...MOVING 
EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  IOLA...GAS AND LA HARPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3791 9521 3793 9563 3805 9563 3805 9521
TIME...MOT...LOC 0343Z 278DEG 22KT 3801 9546
WIND...HAIL 60MPH 1.50IN

$$

KLEINSASSER
189 
WWUS53 KICT 110351
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1051 PM CDT FRI JUN 10 2011

KSC207-110401-
/O.CAN.KICT.SV.W.0206.000000T0000Z-110611T0400Z/
WOODSON KS-
1051 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WOODSON COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3805 9552 3805 9521 3791 9521 3792 9552
TIME...MOT...LOC 0351Z 278DEG 22KT 3800 9540

$$

KSC001-110400-
/O.CON.KICT.SV.W.0206.000000T0000Z-110611T0400Z/
ALLEN KS-
1051 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ALLEN COUNTY UNTIL 1100 PM CDT...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED 5 MILES NORTH OF IOLA...MOVING EAST TO SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  IOLA...GAS AND LA HARPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3805 9552 3805 9521 3791 9521 3792 9552
TIME...MOT...LOC 0351Z 278DEG 22KT 3800 9540
WIND...HAIL 60MPH 1.00IN

$$

KLEINSASSER
458 
WWUS53 KICT 110359
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1059 PM CDT FRI JUN 10 2011

KSC001-110409-
/O.EXP.KICT.SV.W.0206.000000T0000Z-110611T0400Z/
ALLEN KS-
1059 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ALLEN COUNTY WILL
EXPIRE AT 1100 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER...PEA TO DIME SIZE HAIL AND GUSTY WINDS ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3805 9552 3805 9521 3791 9521 3792 9552
TIME...MOT...LOC 0359Z 278DEG 22KT 3799 9534

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:51 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 10, 6:51 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
651 PM CDT FRI JUN 10 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

TIMING AND LOCATION OF THE ONGOING CONVECTION IS THE MAIN CONCERN
FOR THIS TAF FORECAST. CURRENT BOUNDARY IS EAST OF THE
TURNPIKE...WITH NORTH WINDS BEHIND IT AND SOUTH WINDS AHEAD OF IT.
EXPECT VCTS FOR KCNU TAF WITH A TEMPO FOR TSRA AS THE RADAR IS
SHOWING A SUPERCELL MOVING EASTWARD TOWARDS THE SITE. OTHERWISE
THE REST OF THE SITES SHOULD REMAIN IN VFR OVERNIGHT WITH WINDS
DEVIATING TO THE NE. LOW LEVEL CLOUDS WILL MOVE INTO THE AREA
IN THE EARLY MORNING HOURS...HOWEVER CONFIDENCE LEVEL IS
UNCERTAIN. BY THE AFTERNOON HOURS TOMORROW A CU FIELD SHOULD
DEVELOP ACROSS THE WESTERN PORTION OF THE AREA.

DUNTEN

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT FRI JUN 10 2011/

DISCUSSION...

THE MAIN FORECAST CONCERN IS CONTINUED CHANCES FOR THUNDERSTORMS
THIS EVENING AND SATURDAY...WITH A COOL DOWN IN TEMPERATURES. THEN A
WARM UP BY THE END OF THE WEEKEND AND INTO NEXT WEEK.

SYNOPSIS:
THE DISTURBANCE THAT IMPACTED THE REGION OVERNIGHT AND THIS MORNING
HAS MOVED NORTHEAST OF THE AREA...BUT ANOTHER PULSE OF ENERGY IS SET
TO PUSH AROUND THE BASE OF THE BROADER WAVE THIS EVENING AND WILL BE
THE FOCUS FOR MORE THUNDERSTORMS.  AT THE SURFACE THE COLD FRONT IS
SITUATED ACROSS SOUTHEASTERN KANSAS.  WIDESPREAD CLOUDS HAVE BEEN
PRESENT NORTH OF THE BOUNDARY AND HAVE KEPT TEMPERATURES DOWN
SOME...ESPECIALLY IN CENTRAL KANSAS.  WHERE THE SUN HAS PEEKED
OUT...TEMPERATURES HAVE RISEN INTO THE MID 80S.  SOUTH OF THE
BOUNDARY TEMPERATURES HAVE REACHED INTO THE LOW 90S.

TONIGHT:
A STATIONARY BOUNDARY REMAINS LOCATED OVER SOUTHEAST KS GENERALLY
FROM NEAR KWLD TO JUST SOUTH OF KCNU. A MOIST AND VERY UNSTABLE
AIRMASS CONTINUES TO POOL ALONG OR JUST SOUTH OF THIS
BOUNDARY...WITH SBCAPES INCREASING INTO 3000-3500 J/KG RANGE...BUT
THIS AREA REMAINS FAIRLY CAPPED. EXPECT CAPPING INVERSION TO
GRADUALLY ERODE AS THE LATE AFTERNOON CONTINUES AS AREA REACHES PEAK
HEATING.

AS THE CAP WEAKENS...WILL PROBABLY SEE SOME CONVECTION REDEVELOP
ALONG THIS BOUNDARY LATE THIS AFTERNOON/EARLY THIS EVENING. WITH
BULK SHEAR OF 40-45 KTS AND THIS VERY UNSTABLE AIRMASS IN
PLACE...THINK STORMS WILL RAPIDLY BECOME SEVERE WITH A LARGE HAIL
AND DAMAGING WIND THREAT THE MAIN CONCERN. NOT EXPECTING THE STORMS
TO BE AS NUMEROUS AS LAST NIGHT GIVEN THE CAPPING INVERSION...BUT A
COUPLE OF DISCRETE SUPERCELLS LOOK POSSIBLE DUE TO THE DIRECTIONAL
SHEAR...ESPECIALLY ALONG AND SOUTHEAST OF A KWLD TO KCNU LINE.

EXPECT THIS CONVECTION TO REMAIN OVER SOUTHEAST KS AT LEAST UNTIL
06Z/SAT BEFORE BOUNDARY DROPS A LITTLE FURTHER SOUTH INTO NORTHEAST
KS AS COLD POOL FROM ANY CONVECTION PUSHES THE BOUNDARY INTO OK.

COULD SEE SOME ELEVATED SHRA/TSRA CONTINUE OVER SOUTHEAST KS BUT
MAINLY JUST SOME WIDELY SCATTERED ACTIVITY.  -KETCHAM

SATURDAY - SUNDAY
DURING THE DAY SATURDAY THE FRONT WILL RETURN AS A WARM
FRONT...PUSHING FURTHER NORTH OVER WESTERN KANSAS...WITH
SOUTHEASTERLY FLOW AT THE SURFACE.  DURING THE MORNING THERE WILL BE
THE POTENTIAL FOR THUNDERSTORMS AS MOISTURE IS ADVECTED NORTHWARD
OVER THE BOUNDARY.  THERE LOOKS TO BE A LULL IN ACTIVITY DURING THE
AFTERNOON OVER SOUTH CENTRAL KANSAS BEFORE CHANCES INCREASE AGAIN
FOR THE AFTERNOON AND EVENING.  WITH PLENTIFUL CAPE AND MODERATE
SHEAR SEVERE THUNDERSTORMS ARE POSSIBLE.  SPEED SHEAR ISN'T
GREAT...BUT THERE IS GOOD DIRECTIONAL SHEAR IN THE LOW TO MID
LEVELS.

BY SATURDAY EVENING THERE IS GOOD CONSISTENCY IN THE MODEL GUIDANCE
SHOWING A MCS DEVELOPING OVER NORTHWESTERN KANSAS AND MOVING
SOUTHEAST OVER THE REMAINDER OF THE STATE OVERNIGHT INTO SUNDAY
MORNING..AGAIN SOME OF THESE STORMS COULD BE SEVERE.

BY SUNDAY THE WARM FRONT WILL PUSH FURTHER NORTH...BRINGING THE
SCORCHING HEAT BACK TO THE REGION.  TEMPERATURES NEAR 100 WILL BE
POSSIBLE NEAR THE STATE LINE IN SOUTH CENTRAL KANSAS AGAIN...WITH
MID TO UPPER 90S SEEN ELSEWHERE. ANY RESIDUAL PRECIPITATION WILL PUSH
NORTHEAST OUT OF THE REGION BY LATE SUNDAY-SUNDAY NIGHT.

MONDAY - FRIDAY:
AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION WITH WARM AIR
ADVECTION.  THIS WILL KEEP TEMPERATURES HOT FOR THE WHOLE WEEK.  THE
MODEL DISCREPANCIES WITH WEAK WAVE PULSES KEEP CONFIDENCE VERY LOW
ON ANY PRECIPITATION EARLY IN THE WEEK.  THUS HAVE KEPT THE BEGINNING
OF THE WEEK DRY FOR NOW.

THE MEDIUM RANGE MODELS HAVE COME INTO BETTER AGREEMENT OVER THE
PAST DAY REGARDING A WAVE MOVING THROUGH THE REGION EARLY WEDNESDAY
MORNING INTO THURSDAY.  HOWEVER...THERE ARE SOME DIFFERENCES IN THE
TIMING OF THE WAVE AND FOR ANY PERIOD HAVE DROPPED POPS INTO THE
SLIGHT CATEGORY BECAUSE OF THE UNCERTAINTY.  OVERALL A FRONT WILL
MOVE THROUGH THE REGION SOMETIME MID-WEEK...BUT TIMING WILL LIKELY
CHANGE IN LATER FORECASTS.

BILLINGS

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

TWO AREAS OF CONCERN TODAY..AS NEARLY STATIONARY BOUNDARY REMAINS
OVER PORTIONS OF SOUTHEAST KS THIS AFTERNOON. FIRST AREA IS POST
FRONTAL STRATUS SITUATED OVER CEN KS...WITH SOME MVFR CEILINGS OVER
KHUT/KSLN AND KRSL.  EXPECT THIS AREA OF STRATUS TO GRADUALLY BURN
OFF FROM SOUTH TO THE NORTH THIS AFTERNOON...CLEAR FIRST NEAR KHUT
AND FINALLY NEAR KSLN AND KRSL AFTER 22-23Z.

NEXT CONCERN WILL BE CHANCE OF WIDELY SCATTERED TSRA OVER SOUTHEAST
KS LATE THIS AFTERNOON INTO THIS EVENING ALONG THE STATIONARY FRONT.
THINK CONVECTION WILL STAY MAINLY TO THE SOUTHEAST OF THE KCNU TAF
SITE...SO WILL ONLY GO WITH A VCTS FOR THIS LOCATION FROM 21Z/FRI TO
06Z/SAT.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  83  68  95 /  10  40  40  10
HUTCHINSON      59  82  67  94 /  10  30  50  20
NEWTON          61  81  67  92 /  10  30  50  20
ELDORADO        64  81  67  92 /  20  40  50  20
WINFIELD-KWLD   66  83  69  95 /  30  50  40  10
RUSSELL         56  82  65  91 /  10  20  70  20
GREAT BEND      56  83  66  93 /  10  30  60  10
SALINA          56  82  65  90 /  10  20  60  30
MCPHERSON       56  82  66  92 /  10  30  60  20
COFFEYVILLE     68  83  68  93 /  50  50  40  20
CHANUTE         66  82  66  90 /  50  30  40  40
IOLA            65  82  65  89 /  40  20  50  40
PARSONS-KPPF    67  82  67  92 /  50  40  40  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 10, 10:13 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CDT FRI JUN 10 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-120315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1013 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE THUNDERSTORMS EXTREME SOUTHEAST KANSAS TONIGHT. A
FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING
WINDS AND VERY HEAVY RAIN BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE ON SATURDAY THROUGH ALL
OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. SATURDAY AFTERNOON
AND EVENING A FEW STRONG TO SEVERE THUNDERSTORMS IN WESTERN
KANSAS COULD MOVE INTO THE CENTRAL PART OF THE STATE...WEST OF
INTERSTATE 135. LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAIN
AGAIN LOOK TO BE THE GREATEST THREAT.

SUNDAY RESIDUAL THUNDERSTORMS WILL IMPACT CENTRAL AND EAST CENTRAL
KANSAS DURING THE MORNING AND AFTERNOON. THIS ACTIVITY COULD BE
STRONG TO SEVERE.

HEAT INDICES WILL REACH NEAR 100 LATE MONDAY AFTERNOON ACROSS
SOUTH CENTRAL KANSAS.

ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE ACROSS THE WHOLE AREA
LATE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN EXTREME SOUTHEAST
KANSAS TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

DUNTEN

In the hours before

Local storm report, Jun 10, 9:42 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             4 N GALESBURG           37.53N 95.36W
06/10/2011  E1.00 INCH       NEOSHO             KS   EMERGENCY MNGR

0939 PM     TSTM WND GST     4 N GALESBURG           37.53N 95.36W
06/10/2011  E80 MPH          NEOSHO             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 70 TO 80 MPH WINDS ON HIGHWAY
            47.

&&

DUNTEN
Local storm report, Jun 10, 9:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
944 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     2 N PARSONS             37.37N 95.27W
06/10/2011  M66 MPH          LABETTE            KS   TRAINED SPOTTER

&&

ADK
Special weather statement, Jun 10, 9:44 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
944 PM CDT FRI JUN 10 2011

KSZ072-110315-
ALLEN-
944 PM CDT FRI JUN 10 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN COUNTY...

AT 940 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF MORAN...OR 14 MILES SOUTHEAST
OF IOLA...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

JAKUB
Local storm report, Jun 10, 9:54 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             TORONTO                 37.80N 95.95W
06/10/2011  E0.75 INCH       WOODSON            KS   AMATEUR RADIO

0653 PM     HAIL             7 SSW YATES CENTER      37.78N 95.79W
06/10/2011  E0.50 INCH       WOODSON            KS   PUBLIC

0700 PM     HAIL             8 S YATES CENTER        37.76N 95.74W
06/10/2011  E0.50 INCH       WOODSON            KS   PUBLIC

0712 PM     HAIL             8 S YATES CENTER        37.76N 95.74W
06/10/2011  E1.00 INCH       WOODSON            KS   TRAINED SPOTTER

0714 PM     HAIL             5 SE ROSE               37.75N 95.62W
06/10/2011  E1.75 INCH       WOODSON            KS   PUBLIC

0732 PM     HAIL             1 SW PETROLIA           37.74N 95.48W
06/10/2011  E1.00 INCH       ALLEN              KS   PUBLIC

0735 PM     HAIL             2 W PETROLIA            37.75N 95.51W
06/10/2011  E0.50 INCH       ALLEN              KS   PUBLIC

0745 PM     HAIL             4 SE HUMBOLDT           37.77N 95.39W
06/10/2011  E0.50 INCH       ALLEN              KS   EMERGENCY MNGR

0755 PM     HAIL             15 E CEDAR VALE         37.11N 96.23W
06/10/2011  E1.00 INCH       CHAUTAUQUA         KS   LAW ENFORCEMENT

0816 PM     HAIL             HUMBOLDT                37.81N 95.44W
06/10/2011  E0.50 INCH       ALLEN              KS   LAW ENFORCEMENT

0825 PM     TSTM WND GST     SEDAN                   37.13N 96.18W
06/10/2011  E60.00 MPH       CHAUTAUQUA         KS   TRAINED SPOTTER

            ESTIMATED 50 TO 60 MPH WINDS IN SEDAN AT 825 PM.

0840 PM     HAIL             4 NW ALTOONA            37.57N 95.71W
06/10/2011  E0.50 INCH       WILSON             KS   PUBLIC

0845 PM     TSTM WND GST     1 N ALTOONA             37.54N 95.66W
06/10/2011  E70.00 MPH       WILSON             KS   PUBLIC

            PUBLIC REPORTED SUSTAINED 50 MPH WINDS WITH GUSTS UP TO
            60 TO 70 MPH.

0855 PM     HAIL             3 NE ALTOONA            37.56N 95.62W
06/10/2011  E0.75 INCH       WILSON             KS   PUBLIC

0858 PM     TSTM WND GST     4 ENE ELK CITY          37.31N 95.84W
06/10/2011  E60.00 MPH       MONTGOMERY         KS   TRAINED SPOTTER

0902 PM     HAIL             NEODESHA                37.42N 95.68W
06/10/2011  E0.88 INCH       WILSON             KS   FIRE DEPT/RESCUE

0905 PM     TSTM WND GST     5 S NEODESHA            37.35N 95.68W
06/10/2011  E50.00 MPH       MONTGOMERY         KS   TRAINED SPOTTER

0908 PM     HAIL             NEODESHA                37.42N 95.68W
06/10/2011  E1.00 INCH       WILSON             KS   TRAINED SPOTTER

0919 PM     HAIL             1 NNE ELSMORE           37.81N 95.14W
06/10/2011  E0.88 INCH       ALLEN              KS   TRAINED SPOTTER

0925 PM     HAIL             1 S THAYER              37.48N 95.48W
06/10/2011  E0.75 INCH       NEOSHO             KS   TRAINED SPOTTER

0930 PM     HAIL             4 NW DENNIS             37.39N 95.47W
06/10/2011  E0.88 INCH       NEOSHO             KS   TRAINED SPOTTER

            OCCURRED ALONG WITH 40 TO 50 MPH WINDS.

0939 PM     TSTM WND GST     4 N GALESBURG           37.53N 95.36W
06/10/2011  E80.00 MPH       NEOSHO             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 70 TO 80 MPH WINDS ON HIGHWAY
            47.

0939 PM     HAIL             4 N GALESBURG           37.53N 95.36W
06/10/2011  E1.00 INCH       NEOSHO             KS   EMERGENCY MNGR

0940 PM     TSTM WND GST     2 N PARSONS             37.37N 95.27W
06/10/2011  M66.00 MPH       LABETTE            KS   TRAINED SPOTTER

&&

ADK
Special weather statement, Jun 10, 10:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CDT FRI JUN 10 2011

KSZ071-110345-
WOODSON-
1022 PM CDT FRI JUN 10 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN WOODSON COUNTY...

AT 1018 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LE ROY...OR 12 MILES NORTHEAST OF
YATES CENTER...AND MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

JAKUB
Special weather statement, Jun 10, 10:28 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT FRI JUN 10 2011

KSZ072-110345-
ALLEN-
1028 PM CDT FRI JUN 10 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN COUNTY...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MORAN...OR 11 MILES EAST OF
IOLA...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:13 PM CDTSevere Thunderstorm WarningICTWoodson16 min
Jun 10, 7:43 PM CDTSevere Thunderstorm WarningICTAllen, Neosho47 min
Jun 10, 8:18 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson57 min
Jun 10, 8:27 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson63 min
Jun 10, 8:29 PM CDTSevere Thunderstorm WarningICTAllen46 min
Jun 10, 8:58 PM CDTSevere Thunderstorm WarningICTLabette, Neosho62 min
Jun 10, 9:06 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson24 min
Jun 10, 9:13 PM CDTSevere Thunderstorm WarningICTAllen32 min
Jun 11, 6:07 PM CDTSevere Thunderstorm WarningICTHarper, Sumner41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.